MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G26988
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a nester platinum embolization microcoil separated and deployed to an incorrect location during an embolization procedure on an unknown patient.The entire coil became stuck and split into two parts within the microcatheter.One linear portion of the coil deployed in the target vessel, and the second portion deployed within the aorta due to the loss of coil pushability.The deployed two part coil was removed from the patient with a snare.The procedure was completed using the same microcatheter and three similar cook nester microcoils.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1 - customer (person): postal code: (b)(6).G4 - pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 (medical device problem code - annex a) investigation ¿ evaluation it was reported a nester platinum embolization microcoil separated and deployed to an incorrect location during an embolization procedure on an unknown patient.The entire coil became stuck and split into two parts within the microcatheter.One linear portion of the coil deployed in the target vessel, and the second portion deployed within the aorta due to the loss of coil pushability.The deployed two-part coil was removed from the patient with a snare.The procedure was completed using the same microcatheter and three similar cook nester microcoils.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used coil was returned to cook for evaluation.Upon visual inspection, it was noted that one coil piece was returned in a stretched and elongated condition.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance for incorrect curl diameter in which all nonconforming product was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [t_ce_nec_rev4] packaged with the device contains the following in relation to the reported failure mode: "warnings if difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit." based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that the coil passed through a portion of the catheter that the flushing process did not adequately lubricate, ultimately allowing the coil to not smoothly transition through the catheter, damaging it, and causing separation, but this could not be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21112749
Report Number1820334-2025-00033
Device Sequence Number12665147
Product Code KRD
UDI-Device Identifier00827002269880
UDI-Public(01)00827002269880(17)290405(10)15992890
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26988
Device Catalogue NumberMWCE-18-14-4-NESTER
Device Lot Number15992890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown